or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › Can zoloft cause itching?
New Posts  All Forums:Forum Nav:

Can zoloft cause itching?

post #1 of 6
Thread Starter 
I started Zoloft last night - I took half of a 50 mg pill. Will do that for a few days then go to the 50 that my OB prescribed. I am noticing this afternoon some itching. Nothing major though. Can this be a side effect? I know it says that itching can be part of a allergic reaction (now I am wondering if I am making the itching up) - so my plan is to take another dose tonight and see if it gets worse. Right now it is very minor.
post #2 of 6
I got itching with Zoloft but it was along with a MAJOR bumpy red rash all over my chest and neck and legs and belly and thighs. I was told (sight unseen by the doctor's office) that I was allergic, although now I'm wondering if it was just a postpartum thing, because I got similar rashes on my legs/belly again after DD without the Zoloft. I *might* try a trial to rule out the allergy sometime in the future, but it's not been decided yet. depends on how safe i feel about other med choices at that point if we think i might need them.
post #3 of 6
It could be an allergy. Do you have hives? Did you see the allergy warning before you took the pill and now you think it's psychosomatic? Call your doc before taking another one. You can take a benadryl if you think it's an allergy.
post #4 of 6
I took Lexapro for a month or so. The reason I had to stop was an allergic reaction. It started as minor itching after about 4 days of taking the medication. By about 2 weeks in, I was experiencing MAJOR itching (but no rash) all over my body in the evenings. As a person with seasonal and environmental allergies, I chalked it up to those. Several days after the intense itching began, I had a minor outbreak of several hives on each arm. This continued for a few days until I then had a severe outbreak of hives, including some on my chest, neck and face. It took me this long to realize I'd been reacting to the Lexapro that whole time! Within five or six days of switching to Zoloft, my itching and hives stopped and have never returned. Unfortunately, the Zoloft isn't helping my anxiety half as much as the Lexapro had started to...

Please keep careful tabs of your "symptoms" and also keep Benadryl on hand in case you develop a more severe allergic reaction. If you are experiencing an allergy, it will likely worsen with each exposure to the medication.
post #5 of 6
Thread Starter 
The itching is gone but I am still keeping an eye out for it. I will pick some benadryl just in case as well. Thanks so much!
post #6 of 6
Hmm, I'm on Zoloft, and I've had some itching on my neck that started when I started BFing DD--but it seems to be a hormonal reaction to my let-down, not related to Zoloft, as far as I know.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Postpartum Depression
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › Can zoloft cause itching?